Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diabetes, hypertension, taking amplopres since years, prescribed telma h for elevation in BP. Efficacy and possible side effects?

i am 62 year woman and have high bp and diabetics for many years and have been taking amlopres at once a day after breakfast. recently about 3 weeks ago my doctor added another medicine telma h twice daily as my bp had shot up to 200/80. now my bp is constant at 140/80 (it has always been 140/90 or140/80 even with medication for last many years.is this a good combination of drugs and what could be possible side effects?
Asked On : Sat, 26 May 2012
Answers:  2 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Diabetologist 's  Response
DEAR SIR/MADAM

USUALLY TO TREAT RESISTANT HYPERTENSION WE USE A DIFFERENT COMBINATION OF DRUGS WITH DIFFERENT CLASSES.
IN YOUR CASE, YOU ARE TAKING AMLODEPINE 5 MG WITH ATENOLOL 25 MG WITH TELMISARTAN 40 MG WITH HYDROCHLOROTHIAZIDE 12.5 MG TWO TIMES A DAY. BUT GENERALLY THESE DRUGS WILL WORK OUT NICELY IN COMBINATION. BUT WHEN YOU ARE TAKING TELMISARTAN IN HIGH DOSAGES, MONITOR YOUR RENAL PROFILES, LIVER FUNCTIONS AND SERUM POTASSIUM CLOSELY.
DONT TAKE THIAZIDE DURING NIGHT TIMES.


Answered: Sun, 14 Apr 2013
I find this answer helpful
General & Family Physician Dr. Wilson Prashanth D'Souza's  Response
Hello,
After going through your history I am of the opinion that the you are taking a good combination of drugs for control of your blood pressure levels.
Side effects :
Amlopres :Headache, swelling of legs, fatigue, sleep disturbance, nausea, abdominal pain, dizziness
Telma H : Dizziness, allergic reactions, gout
But do not worry about these side effects as these are very rare, and even if you go for any other drug thinking of these side effects that new drug will have its own side effects. And its been 3 weeks you are receiving these drugs that means the probability that you developing any side effect with this combination is comparatively very less. So, the combination of drugs you are receiving is good and continue the same and follow your doctors advice.

Wish you good health
Answered: Sun, 3 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor